Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 406, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2008, 4:55 AM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 4:55 AM CDT (09:55 UTC)
- Expired
- Jun 13, 2008, 6:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Nowata County, OK, Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2525 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 130956 SVRTSA OKC105-113-147-131100- /O.NEW.KTSA.SV.W.0406.080613T0955Z-080613T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 455 AM CDT FRI JUN 13 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOWATA COUNTY IN NORTHEAST OKLAHOMA NORTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA WASHINGTON COUNTY IN NORTHEAST OKLAHOMA * UNTIL 600 AM CDT * AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF BIGHEART...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HULAH... BARTLESVILLE...COPAN...DEWEY...WANN...LENAPAH...DELAWARE... NOWATA...WATOVA AND NEW ALLUWE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3697 9545 3660 9544 3661 9630 3698 9625 TIME...MOT...LOC 0955Z 285DEG 39KT 3674 9613 $$
3 follow-up statements
000
WWUS54 KTSA 131017
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 AM CDT FRI JUN 13 2008
OKC105-147-131100-
/O.CON.KTSA.SV.W.0406.000000T0000Z-080613T1100Z/
NOWATA OK-WASHINGTON OK-
517 AM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WASHINGTON AND NOWATA COUNTIES...
AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES WEST OF DELAWARE...MOVING EAST AT 54
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DELAWARE AND
NOWATA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3683 9545 3676 9545 3675 9544 3673 9545
3672 9544 3662 9544 3662 9545 3668 9594
3686 9592
TIME...MOT...LOC 1017Z 280DEG 47KT 3674 9568
$$000
WWUS54 KTSA 131030
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 AM CDT FRI JUN 13 2008
OKC105-147-131100-
/O.CON.KTSA.SV.W.0406.000000T0000Z-080613T1100Z/
NOWATA OK-WASHINGTON OK-
530 AM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WASHINGTON AND NOWATA COUNTIES...
AT 525 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR NOWATA...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3683 9545 3676 9545 3675 9544 3673 9545
3672 9544 3662 9544 3662 9545 3668 9594
3686 9592
TIME...MOT...LOC 1030Z 280DEG 47KT 3671 9547
$$000
WWUS54 KTSA 131051
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 AM CDT FRI JUN 13 2008
OKC105-147-131101-
/O.EXP.KTSA.SV.W.0406.000000T0000Z-080613T1100Z/
NOWATA OK-WASHINGTON OK-
551 AM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND SOUTHERN NOWATA
COUNTIES EXPIRES AT 600 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3683 9545 3676 9545 3675 9544 3673 9545
3672 9544 3662 9544 3662 9545 3668 9594
3686 9592
TIME...MOT...LOC 1051Z 280DEG 47KT 3666 9513
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:50 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 13, 2:50 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 250 AM CDT FRI JUN 13 2008 .DISCUSSION... WATCH #518 REMAINS IN EFFECT FOR NORTHEAST OKLAHOMA UNTIL 09Z. HOWEVER CURRENT CONVECTION CONTINUES TO STAY NORTH OF THE OKLAHOMA BORDER...WITH SEVERAL OUTFLOW BOUNDARIES THAT HAVE APPROACHED THE AREA AND WITH THE EXCEPTION OF A FEW SHORT LIVED CELLS..THESE BOUNDARIES HAVE FAILED TO INITIATE NEW WIDESPREAD CONVECTION. THAT SAID...ANY COLD POOL PROPAGATION TO THE SOUTHEAST WILL LEAVE THE DOOR OPEN FOR THE BEST CONVECTIVE CHANCES ACROSS THE NORTHERN TIER COUNTIES OF OKLAHOMA THIS MORNING. MODELS WANT TO PUSH SYNOPTIC SCALE BOUNDARY ACROSS THE FA TODAY...WHICH WILL SERVE AS FOCUS FOR ADDITIONAL STORMS ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. PENDING EVOLUTION OF MORNING CONVECTION... IT WILL BE NEARLY IMPOSSIBLE TO TELL WHETHER TRUE FRONT OR CONVECTIVE DRIVEN/OUTFLOW BOUNDARY WILL BE THE FOCUS...OR PLACEMENT DURING PEAK HEATING. EITHER WAY...THE PLAN IS TO SHIFT HIGHER POPS TO THE SOUTH FOR THIS AFTERNOON. MOSTLY DRY WEATHER IS EXPECTED FOR THE WEEKEND...HOWEVER BY EARLY NEXT WEEK NORTHWEST UPPER FLOW BECOMES BETTER DEFINED...ALONG WITH SURFACE UPSLOPE FLOW AND A LURKING OR ADVANCING SURFACE BOUNDARY. ALL ARE INDICATORS OF POTENTIAL MCSS THAT COULD AFFECT THE AREA FOR SEVERAL LATE NIGHT AND EARLY MORNING PERIODS OF NEXT WEEK PER 00Z ECMWF. CHANCE POPS FOR MOST IF NOT ALL PERIODS FROM MONDAY ON LOOK REASONABLE AT THIS TIME. ALSO...WILL LIKELY SIDE CLOSE TO MOS AS AREAS OF RAIN COOLED AIR/DEBRIS CLOUD COVER...AND PLACEMENT OF BOUNDARIES WILL BE DIFFICULT TO PINPOINT. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 65 90 71 / 50 10 0 10 FSM 89 68 91 69 / 50 40 10 10 MLC 88 67 90 69 / 50 30 0 10 BVO 82 59 90 67 / 60 0 0 10 FYV 82 62 85 63 / 50 40 0 10 BYV 83 61 85 64 / 60 40 10 10 MKO 85 66 88 67 / 40 30 0 10 MIO 81 59 88 66 / 60 10 0 10 F10 86 67 90 69 / 40 20 0 10 HHW 89 70 92 71 / 50 30 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...69 LONG TERM....23
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:02 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 58 min |
| Jun 13, 5:19 AM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Jun 13, 5:48 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 42 min |
| Jun 13, 6:29 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa | 61 min |
| Jun 13, 8:15 AM CDT | River Flood Warning | TSA | Muskogee | 42 hr |
| Jun 13, 1:13 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 62 min |
| Jun 13, 2:11 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 64 min |
| Jun 13, 2:28 PM CDT | River Flood Warning | TSA | Nowata | 24 hr |
| Jun 13, 2:49 PM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| Jun 13, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 34 min |
| Jun 13, 3:25 PM CDT | Special Weather Statement | TSA | Rogers | 65 min |
| Jun 13, 4:06 PM CDT | River Flood Warning | TSA | Ottawa | 22 hr |
| Jun 13, 4:15 PM CDT | Special Weather Statement | TSA | Mayes | 30 min |
| Jun 13, 4:28 PM CDT | Special Weather Statement | TSA | Creek | 62 min |
| Jun 13, 5:10 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 65 min |
| Jun 13, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 58 min |
| Jun 13, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.